Illinois, 2011Winter Weather in Illinois, March 5, 2011
March 5, 2011 · NWS ILX · 1 event in 1 county or zone
A storm system brought showers and thunderstorms to the region on March 4th into the early morning hours of March 5th. As the system slowly began to depart, northwesterly winds transported colder air into central Illinois during the afternoon and evening of March 5th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system brought showers and thunderstorms to the region on March 4th into the early morning hours of March 5th. As the system slowly began to depart, northwesterly winds transported colder air into central Illinois during the afternoon and evening of March 5th. As temperatures dipped below freezing, some of the residual water began to freeze on area roadways, creating scattered slick spots. Due to the slick conditions, two accidents occurred on I-57. One person was injured.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 5, 5:15 PM CST, 45 minutes earlier.
Area forecast discussion, Mar 5, 5:15 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
515 PM CST SAT MAR 5 2011
.DISCUSSION...
ISSUED 300 PM CST SAT MAR 5 2011
THE OVERALL JET STREAM PATTERN WILL REMAIN NEARLY ZONAL FOR A FEW
DAYS IN THE WAKE OF THE DEPARTING STORM SYSTEM. THAT MEANS RISING
HEIGHTS LATE THIS WEEKEND INTO EARLY NEXT WEEK...WHICH WILL RESULT
IN A WARMING TREND.
BY TUESDAY...THE NEXT WAVE IN THE JET STREAM WILL CARVE A TROUGH IN
THE PLAINS...EVENTUALLY EJECTING OUR NEXT STORM SYSTEM ACROSS
ILLINOIS TUESDAY NIGHT. MORE HEAVY RAIN WILL BE POSSIBLE WITH THAT
SYSTEM...WITH RAINFALL AMOUNTS OF 1 TO 1.5 INCHES.
WITH NEXT WEEKS SYSTEM...THE 12Z ECMWF HAS FINALLY TRENDED SLIGHTLY
SLOWER TOWARD THE MUCH SLOWER GFS AND CANADIAN. THE GFS AND CANADIAN
GLOBAL BOTH STILL REMAIN DEEPER AND SLOWER... WITH PROLONGED
PRECIPITATION WELL INTO WED NIGHT-THUR. THE 12Z ECMWF NOW INDICATES
RAIN CONTINUING LONGER ON WED...BUT NOT WED NIGHT/THUR.
WILL CONTINUE TO FOLLOW ECMWF MORE CLOSELY...AS THE PROGRESSIVE
NATURE OF THE UPPER PATTERN WOULD FAVOR A SLIGHTLY FASTER SOLUTION.
SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
ANY LINGERING RAIN SHOWERS HAVE DEPARTING INTO INDIANA...WITH THE
REMAINING PRECIPITATION MAINLY LIGHT SNOW OR FLURRIES ACROSS THE
WESTERN 2/3 OF THE CWA. THE RADAR RETURNS FOR SNOW HAVE INCREASED IN
COVERAGE AND INTENSITY OVER BETWEEN 130 PM AND 2 PM. THROUGH THE DAY
SO FAR...ANY STRONGER RETURNS HAVE QUICKLY PULSED BACK DOWN AGAIN.
HOWEVER FOR THIS EVENING...WILL HAVE TO ACKNOWLEDGE THE SNOW
EFFICIENCY OF THIS TRAILING H5 VORT MAX WITH AT LEAST A MENTION OF
FLURRIES THIS EVENING IN THE NE PORTION OF THE CWA.
BRISK NORTH WINDS WILL LINGER INTO THE EVENING...BEFORE THE RAPID
PRESSURE RISES FINALLY DIMINISH BY MID EVENING. THE SURFACE RIDGE
AXIS WILL REACH THE WESTERN BORDER OF IL BY 12Z SUNDAY...HELPING
WINDS DECOUPLE IN MOST AREAS BY MORNING. SOME CLEARING IS ALSO
EXPECTED AFTER MIDNIGHT FROM WEST TO EAST. LOW TEMPS WILL BE A TOUGH
CALL...AND WILL BE DIRECTLY LINKED TO HOW QUICKLY ANY AREAS CLEAR
OUT. UPSTREAM DEWPOINTS IN THE MID TEENS WILL BEGIN TO ARRIVE NW OF
THE IL RIVER TOWARD SUNRISE. WILL STICK WITH OUR LOWEST LOWS AROUND
20 IN THE NW...AND 29 IN THE SE. WOULD NOT BE SURPRISED IF A FEW LOW
SPOTS DROP INTO THE TEENS AROUND SUNRISE. SATELLITE PICS ARE SHOWING
THE BACK EDGE OF THE CLOUDS GRADUALLY APPROACHING IL FROM ACROSS
IA/MO. THE LOW IS EXPECTED TO INCREASE EASTWARD MOTION TONIGHT...AND
FORECAST SOUNDINGS SHOW A DEEP LAYER OF DRY AIR ARRIVING AFTER
MIDNIGHT. SO WILL GO WITH THE COLDER MAV NUMBERS.
A WEEK H5 SHORTWAVE IS FORECAST TO PASS ACROSS IL ON SUNDAY
AFTERNOON/EVENING...BUT MAINLY HIGH CLOUDS SHOULD RESULT...AS LOW
LEVELS REMAIN DRY.
MONDAY WILL FEATURE INCREASING SOUTHEAST WINDS AND WARMER
CONDITIONS...AS A WARM FRONT BEGINS TO DEVELOP ACROSS IL.
LONG TERM...TUESDAY THROUGH SATURDAY.
ON TUESDAY...THE SURFACE LOW WILL LIFT FROM W OKLAHOMA TO NW
MISSOURI BY 00Z WED. ISENTROPIC LIFT AND WARM FRONTOGENESIS WILL
COMBINE TO PRODUCE LIFT IN OUR AREA DURING THAT TIME...WITH A FEW
SHOWERS POSSIBLE IN OUR WESTERN COUNTIES IN THE AFTERNOON.
RAIN WILL BECOME MORE WIDESPREAD TUESDAY EVENING WITH THUNDERSTORMS
DEVELOPING AS WELL. HEAVY RAIN WILL BE POSSIBLE TUESDAY NIGHT...WITH
MUCH OF THE AREA SEEING ONE HALF TO ONE INCH OF RAIN...AND SOME
AREAS UP TO 1.5 INCHES OR MORE. RAIN WILL LINGER ON
WEDNESDAY...ESPECIALLY EAST OF BLOOMINGTON TO TAYLORVILLE.
PRECIPITATION SHOULD DIMINISH LATER WEDNESDAY AS COLDER AND DRIER
AIR ARRIVES ON BRISK NW WINDS.
SOME LIGHT SNOW SHOWERS WILL BE POSSIBLE WED NIGHT BEHIND THE LOW
PRESSURE SYSTEM. ANY SNOW ACCUMULATION WOULD BE LIGHT. HEAVIER SNOWS
WITH THIS SYSTEM WILL BE CLOSE BY TO OUR NORTHWEST...IN IOWA AND
INTO WISCONSIN. THE PATH OF THIS LOW WILL NEED TO BE WATCHED
CLOSELY. IF IT SHIFTS FARTHER SOUTH AND EAST...WE COULD SEE SOME
SNOW FROM THAT STORM SYSTEM.
COLDER CONDITIONS ARE LIKELY FOR WED NIGHT THROUGH THUR NIGHT...BUT
FRIDAY WILL FEATURE A WARMING TREND AS SURFACE WINDS SHIFT TO A MORE
SOUTHERLY DIRECTION.
SHIMON
&&
.AVIATION...
ISSUED 515 PM CST SAT MAR 5 2011
UPPER SHORTWAVE CAUSING LIGHT SNOW OVER THE TAF SITES WILL MOVE EAST
AND BRING AN END TO THE PRECIPITATION BEFORE 03Z. AFTER THAT...
EXPECT MAINLY MVFR CEILINGS 1K-2K FT. SOME LOCAL SPOTS MAY KEEP
VISIBILITIES 4-6SM FOR A WHILE LONGER AFTER THE SNOW ENDS...BUT THE
STEADY WINDS SHOULD MITIGATE ANY SIGNIFICANT VISIBILITY REDUCTIONS.
MOST OF THE WINDS SHOULD STAY ABOVE 7KT FROM THE NORTH THROUGH THE
NIGHT...THEN DECREASE AROUND 18Z SUN AS THE SURFACE HIGH PRESSURE
RIDGE OUT WEST BEGINS TO APPROACH THE MISSISSIPPI RIVER. MODEL LOW
LEVEL MOISTURE PROGS SUGGEST THAT THE CLOUDS COULD BREAK UP BY 12Z
SUN...BUT THIS IS LIKELY A LITTLE TOO FAST. CYCLONIC FLOW WILL BE
CONTINUING THROUGH MUCH OF SUN...AND LOW LEVEL LAPSE RATES WILL
SUPPORT STRATOCU REDEVELOPMENT OVER THOSE LOCATIONS THAT SEE BREAKS.
04
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 5, 3:43 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
343 PM CST SAT MAR 5 2011
ILZ027>031-036>038-040-041-061200-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
343 PM CST SAT MAR 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THE ILLINOIS RIVER WILL CONTINUE TO RISE FURTHER ABOVE FLOOD
STAGE...FROM PEORIA DOWNSTREAM...THE NEXT FEW DAYS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY NIGHT. HOWEVER...THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ042-043-047>051-061200-
CASS-DE WITT-LOGAN-MENARD-MORGAN-SANGAMON-SCOTT-
343 PM CST SAT MAR 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY NIGHT. HOWEVER...THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ044>046-052>055-061-061200-
CHAMPAIGN-CHRISTIAN-DOUGLAS-MACON-MOULTRIE-PIATT-SHELBY-VERMILION-
343 PM CST SAT MAR 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY NIGHT AND WEDNESDAY.
HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ056-057-062-063-066>068-071>073-061200-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-RICHLAND-
343 PM CST SAT MAR 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
LOCATIONS ON THE WABASH...LITTLE WABASH AND EMBARRAS RIVERS WILL REMAIN
ABOVE FLOOD STAGE THE NEXT SEVERAL DAYS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY NIGHT AND WEDNESDAY.
HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
HJS
In the hours before
Local storm report, Mar 5, 5:13 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
513 PM CST SAT MAR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN PALESTINE 39.00N 87.61W
03/05/2011 M2.43 INCH CRAWFORD IL CO-OP OBSERVER
24 HOUR TOTAL
&&
25Local storm report, Mar 5, 5:43 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
543 PM CST SAT MAR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HEAVY RAIN 7 NW ROBINSON 39.08N 87.83W
03/05/2011 M2.64 INCH CRAWFORD IL MESONET
STORM TOTAL
1200 PM HEAVY RAIN 4 SE CLAY CITY 38.64N 88.30W
03/05/2011 M2.10 INCH CLAY IL MESONET
1200 PM HEAVY RAIN MARTINSVILLE 39.34N 87.88W
03/05/2011 M2.72 INCH CLARK IL MESONET
1200 PM HEAVY RAIN 3 W BIRDS 38.84N 87.73W
03/05/2011 M2.20 INCH LAWRENCE IL MESONET
1200 PM HEAVY RAIN EFFINGHAM 39.12N 88.55W
03/05/2011 M2.23 INCH EFFINGHAM IL MESONET
&&
25Local storm report, Mar 5, 5:44 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
544 PM CST SAT MAR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HEAVY RAIN HAVANA 40.30N 90.06W
03/04/2011 M1.36 INCH MASON IL CO-OP OBSERVER
0850 PM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
03/04/2011 M1.22 INCH LOGAN IL CO-OP OBSERVER
0930 PM HEAVY RAIN PETERSBURG 40.01N 89.85W
03/04/2011 M1.44 INCH MENARD IL MESONET
1100 PM HEAVY RAIN 2 WNW EFFINGHAM 39.13N 88.59W
03/04/2011 M1.02 INCH EFFINGHAM IL MESONET
1132 PM HEAVY RAIN EFFINGHAM 39.12N 88.55W
03/04/2011 M1.32 INCH EFFINGHAM IL MESONET
1142 PM HEAVY RAIN 4 SSE EFFINGHAM 39.06N 88.52W
03/04/2011 M1.11 INCH EFFINGHAM IL AWOS
AT EFFINGHAM COUNTY MEMORIAL AIRPORT
1152 PM HEAVY RAIN 4 NNW SPRINGFIELD 39.84N 89.67W
03/04/2011 M1.01 INCH SANGAMON IL ASOS
AT ABRAHAM LINCOLN CAPITAL AIRPORT
1156 PM HEAVY RAIN 5 ESE BLOOMINGTON 40.45N 88.89W
03/04/2011 M1.11 INCH MCLEAN IL ASOS
AT CENTRAL ILLINOIS REGIONAL AIRPORT
0243 AM HEAVY RAIN 4 SSE EFFINGHAM 39.07N 88.52W
03/05/2011 M1.63 INCH EFFINGHAM IL AWOS
AT EFFINGHAM COUNTY MEMORIAL AIRPORT
0429 AM HEAVY RAIN EFFINGHAM 39.12N 88.55W
03/05/2011 M2.17 INCH EFFINGHAM IL MESONET
0500 AM HEAVY RAIN 2 E JACKSONVILLE 39.73N 90.20W
03/05/2011 M1.00 INCH MORGAN IL CO-OP OBSERVER
0600 AM HEAVY RAIN 2 E BIRDS 38.84N 87.63W
03/05/2011 M1.62 INCH LAWRENCE IL MESONET
0600 AM HEAVY RAIN SPRINGFIELD 39.78N 89.64W
03/05/2011 M1.27 INCH SANGAMON IL CO-OP OBSERVER
0600 AM HEAVY RAIN 4 NE NORMAL 40.56N 88.95W
03/05/2011 M1.00 INCH MCLEAN IL CO-OP OBSERVER
0600 AM HEAVY RAIN 3 W BIRDS 38.84N 87.73W
03/05/2011 M1.63 INCH LAWRENCE IL MESONET
0615 AM HEAVY RAIN 7 NW ROBINSON 39.08N 87.83W
03/05/2011 M1.50 INCH CRAWFORD IL MESONET
STORM TOTAL OF 2.56
0700 AM HEAVY RAIN 2 S STANFORD 40.41N 89.22W
03/05/2011 M1.10 INCH MCLEAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN NEOGA 39.32N 88.45W
03/05/2011 M1.50 INCH CUMBERLAND IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 S SULLIVAN 39.55N 88.61W
03/05/2011 M1.39 INCH MOULTRIE IL CO-OP OBSERVER
0700 AM HEAVY RAIN 4 NW NEOGA 39.36N 88.50W
03/05/2011 M1.48 INCH SHELBY IL CO-OP OBSERVER
0700 AM HEAVY RAIN ROANOKE 40.80N 89.20W
03/05/2011 M1.08 INCH WOODFORD IL CO-OP OBSERVER
0700 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
03/05/2011 M1.03 INCH MORGAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN 10 S MARTINSVILLE 39.19N 87.88W
03/05/2011 M2.52 INCH CLARK IL CO-OP OBSERVER
0700 AM HEAVY RAIN NEWTON 38.99N 88.16W
03/05/2011 M2.15 INCH JASPER IL CO-OP OBSERVER
0700 AM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
03/05/2011 M1.43 INCH LOGAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 E PANA 39.39N 89.02W
03/05/2011 M1.12 INCH SHELBY IL CO-OP OBSERVER
0700 AM HEAVY RAIN WINDSOR 39.44N 88.60W
03/05/2011 M1.30 INCH SHELBY IL CO-OP OBSERVER
0700 AM HEAVY RAIN CASEY 39.30N 87.99W
03/05/2011 M2.50 INCH CLARK IL CO-OP OBSERVER
0700 AM HEAVY RAIN BUFFALO 39.85N 89.41W
03/05/2011 M1.06 INCH SANGAMON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 1 SE EFFINGHAM 39.11N 88.54W
03/05/2011 M2.31 INCH EFFINGHAM IL CO-OP OBSERVER
0700 AM HEAVY RAIN BEECHER CITY 39.19N 88.79W
03/05/2011 M1.80 INCH EFFINGHAM IL CO-OP OBSERVER
0700 AM HEAVY RAIN PARIS 39.62N 87.69W
03/05/2011 M1.48 INCH EDGAR IL CO-OP OBSERVER
0700 AM HEAVY RAIN WINCHESTER 39.63N 90.46W
03/05/2011 M2.13 INCH SCOTT IL CO-OP OBSERVER
0700 AM HEAVY RAIN 1 S MANITO 40.41N 89.78W
03/05/2011 M1.16 INCH MASON IL MESONET
SWOP
0700 AM HEAVY RAIN EFFINGHAM 39.12N 88.55W
03/05/2011 M2.23 INCH EFFINGHAM IL MESONET
SWOP
0700 AM HEAVY RAIN VIRGINIA 39.95N 90.21W
03/05/2011 M1.09 INCH CASS IL CO-OP OBSERVER
0700 AM HEAVY RAIN FLORA 38.67N 88.48W
03/05/2011 M1.95 INCH CLAY IL MESONET
TOTAL IN LAST 24 HOURS
0700 AM HEAVY RAIN 5 W BLOOMINGTON 40.48N 89.07W
03/05/2011 M1.30 INCH MCLEAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN 1 SSW CLINTON 40.14N 88.97W
03/05/2011 M1.30 INCH DE WITT IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 W FARMER CITY 40.24N 88.70W
03/05/2011 M1.18 INCH DE WITT IL CO-OP OBSERVER
0700 AM HEAVY RAIN 2 N MASON CITY 40.23N 89.70W
03/05/2011 M1.15 INCH MASON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 6 SSE CLAY CITY 38.61N 88.31W
03/05/2011 M1.80 INCH WAYNE IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 SW EFFINGHAM 39.09N 88.59W
03/05/2011 M1.98 INCH EFFINGHAM IL CO-OP OBSERVER
0700 AM HEAVY RAIN HAVANA 40.30N 90.06W
03/05/2011 M1.48 INCH MASON IL CO-OP OBSERVER
0700 AM HEAVY RAIN EUREKA 40.72N 89.28W
03/05/2011 M1.06 INCH WOODFORD IL MESONET
0700 AM HEAVY RAIN CHATHAM 39.67N 89.70W
03/05/2011 M1.05 INCH SANGAMON IL NWS EMPLOYEE
0700 AM HEAVY RAIN CHARLESTON 39.48N 88.18W
03/05/2011 M1.35 INCH COLES IL MESONET
0830 AM HEAVY RAIN 2 NE NEOGA 39.34N 88.43W
03/05/2011 M1.80 INCH CUMBERLAND IL MESONET
SWOP
0900 AM HEAVY RAIN PANA 39.39N 89.08W
03/05/2011 M1.19 INCH CHRISTIAN IL MESONET
SWOP
1200 PM HEAVY RAIN 4 SE CLAY CITY 38.64N 88.30W
03/05/2011 M2.10 INCH CLAY IL MESONET
1200 PM HEAVY RAIN 3 W BIRDS 38.84N 87.73W
03/05/2011 M2.20 INCH LAWRENCE IL MESONET
1200 PM HEAVY RAIN MARTINSVILLE 39.34N 87.88W
03/05/2011 M2.72 INCH CLARK IL MESONET
1200 PM HEAVY RAIN EFFINGHAM 39.12N 88.55W
03/05/2011 M2.23 INCH EFFINGHAM IL MESONET
0357 PM HEAVY RAIN 7 NW ROBINSON 39.08N 87.83W
03/05/2011 M2.64 INCH CRAWFORD IL MESONET
STORM TOTAL
0500 PM HEAVY RAIN PALESTINE 39.00N 87.61W
03/05/2011 M2.43 INCH CRAWFORD IL CO-OP OBSERVER
24 HOUR TOTAL
&&
25Winter Weather, Champaign
- When
- March 5, 6:00 PM CST to 11:59 PM CST
- Where
- Champaign forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
Sub-freezing temperatures caused water to freeze on area roadways, creating scattered slick spots. As a result, two traffic accidents occurred along I-57 near Pesotum. One person suffered minor injuries.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Louisiana, March 5, 20111 death · 14 injured · $15 million · EF2 · 5 events
- Avalanche in Washington, March 5, 20111 death · 1 event
- Tornadoes and Damaging Winds in Louisiana, March 5, 20111 injured · $161,000 · EF1 · 16 events
- Flooding in Ohio, March 5 to 8, 2011$45,000 · 8 events
- Flooding in Indiana, March 5 to 6, 2011$15,000 · 3 events
- Winter Storm and High Wind in Utah, March 5 to 8, 201155 kt wind · 10 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 5, 20116 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 5, 20116 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, March 5, 20114 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 5, 201150 kt wind · 4 events
- Flooding in Pennsylvania, March 5 to 6, 2011$6,000 · 2 events
- Flash Flood and Damaging Wind in Alabama, March 5, 2011$5,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288385.